MAUDE Adverse Event Report: COOK INC PEEL-AWAY DENNY SHEATH INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC PEEL-AWAY DENNY SHEATH INTRODUCER SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: (b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the end of a wire guide of a peel-away denny sheath introducer set unraveled.During device insertion in the patient's right neck, as the physician went to pull the wire back through the introducer needle, resistance was met.The wire was removed and upon inspection, the end was found unraveled.This event was referenced under mfg.Report reference #: 1820334-2020-01482.This report references a second kit that was opened and experienced the same failure mode.A third kit was used to complete the procedure.No adverse effects to the patient have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation winnipeg regional health authority, in canada, informed cook on (b)(6) 2020 of an incident involving a peel-away denny sheath introducer set, rpn: plip-6.0-18-9-denny from lot # 9736473.The complainant reported that when the surgeon was using the wire guide from the introducer kit, the wire was not moving smoothly as it was pulled back.The wire guide was removed, inspected, and was found to be unraveled towards the end (reported under mdr # 1820334-2020-01482).A second kit opened but experienced the same issue (subject of this report).A third kit was opened, used, and the case was completed without further incident.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One stf-18-65-aust wire guide was returned to cook for evaluation.A visual inspection found the device to be broken.The wire guide's distal weld connection was broken, resulting in coil elongation and inner wire protrusion.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9736473) and the related wire guide subassembly lots revealed one related nonconformance for "tip weld broke" in which one device was scrapped.A database search found one other event associated with the reported device lot for a similar failure mode.As adequate inspection activities have been established and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.Rpn plip-6.0-18-9-denny is not supplied with an instructions for use (ifu).There is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause for this event has been attributed to unintended user error.It is possible that removing the wire guide through the needle contributed to the damage to the wire guide.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PEEL-AWAY DENNY SHEATH INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10398659
Report Number1820334-2020-01483
Device Sequence Number3552787
Product Code DYB
UDI-Device Identifier00827002115682
UDI-Public(01)00827002115682(17)220513(10)9736473
Combination Product (Y/N)N
Initial Reporter CountryMB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberN/A
Device Catalogue NumberPLIP-6.0-18-9-DENNY
Device Lot Number9736473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1